MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 7.0X50; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE FEN SCR 7.0X50; ORTHOSIS, SPINAL PEDICLE FIXATION
Catalog Number 199723750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination found the external threads of the device were slightly worn.There was light discoloration along the shaft and head of the device.The reduction tabs were broken from the screw head however this is consistent with normal use of the device.The screw heads internal threads were completely broken from the screw head, no fragments were returned.The inner core of the screw head had shear marks from the broken internal threads.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.Although no definitive root-cause can be determined, it is possible the threads were damaged due to unintended forces during either implantation or explantation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.
 
Event or Problem Description
Two correction keys of expedium verse broke apart while tightening with torque limiting handle.Correction keys and screw were replaced with a new correction key and new screw.Delay of surgery was about 15min.Was surgery delayed due to the reported event?: unknown.Was procedure successfully completed?: unknown.Were fragments generated?: unknown.If yes, were they removed easily without additional intervention?: unknown.Patient status/ outcome / consequences: no.Was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown.Is the patient part of a clinical study: unknown.Ip-00762218 device property of: none.Device in possession of: none.Ip-00762219 device property of: none.Device in possession of: none.By checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.Concomitant device reported: unknown torque limiting handle (part#: unknown, lot#: unknown, quantity: 1).This complaint involves three (3) devices.

Brand Name
5.5 EXP VERSE FEN SCR 7.0X50
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9563547
Report Number1526439-2020-00251
Device Sequence Number2223994
Product Code MNI
UDI-Device Identifier10705034402901
UDI-Public10705034402901
Combination Product (Y/N)N
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number199723750
Device Lot Number251989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2020
Initial Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1